Is taking antihistamine everyday bad for you in the long term?
Q:My son already has hayfever aged 18 months and I have been given an antihistamine to give him. I worried about hi taking this potentially for years and whether this could have any negative effect on his body/allergic responses/immune system longer term.
More Answers to “Is taking antihistamine everyday bad for you in the long term?“dont see why
When he doesn’t need as much then cut him off it for awhile. I’ve been taking extra strength 24 hour one and man it makes me sleepy. I don’t think it would harm the immune system though. If anything it helps them sleep better if they’re breathing properly.
i was on zyrtec everyday for almost four years. three years into it i could barely stay awake, i had absolutely no energy and no will to do anything coz of the lack of energy. worse yet, i was building an immunity to it, so my body kept having allergic reactions. i talked to every doctor i knew of and they said oh it’s not because of zyrtec.then someone told me that longterm use of this medicine, like with all other meds, could mean that my body wasn’t able to clean out each dose..so it was actually building up bits of it and that compilation was what was making me feel so ill. i then went to another doctor with this theory and he said of course that is whats happening..i did some blood tests to check my liver to see if anything was building up there. i was told to slowly get off the medicine..and i have never felt better i can tell you that. it feels like i have myself back in a way. drinking a lot of water through it all was key obviously. getting off the med made all these other symptoms i was having disappear too, so i would talk to several doctors about what to do about your son, especially since he is so little. good luck to you and him. my heart goes out to you both.
Yes, it is bad for you. Instead of getting at the source of your allergies, such as carb diet and pesticides, they cover it up by drying mucuous membranes everywhere in your body, including sinuses, mouth, and pelvic area. Read the warning labels on the product: do not take if you have glaucoma, prostate disease . etc. You don’t want to dry out your eyes over 25 or more years. You need them longer than that.
Probably not at a young age. Benedryl is safe. He will build a resistance to it. Maybe allergy shots, if he is old enough. He may grow out of it as his immune system develops. Antihistamine and older men with prostate problems can worsen the effect.
any medicine taken fr a long duration wud hv side effects
Taking all allopathic medicines is bad for health. Even vitamin tablets will produce side effects if taken for a longer time.
everything is bad for you in the long term.it is possible to develop a resistance to medication which will make it less effective over time.
yes because it will make the body dependent upon it
ive been taking antihistamine for the last 28 yrs and its done me no harm.as i have got older i have had to change types as sometimes i reacted to them but other than that im fine.
Yes, it can mask other problems.I know, I have been on antihistamines for many years along with prednisolone for allergy related problems.My doctor had to slowly lower my dose and take me off the tablets as it was hiding other problems and I was reacting to things much slower which is life threatening. If you have an allergy, you need to recognise the symptoms immediately.
There are lots of alternatives to anti-histamines whcih are generally safe in the long term but can cause some drowsiness and dry lips/eyes etc. Have you checked into allergy shots? nasal cortisone spray? Good luck!
ABSOLUTELY NOT. I have taken antihistamines all my life (40+ years), and I know many other people with the same medical problems I have who are also on them long-term. Most of us are prescribed off-label dosing, which is higher than is used for allergies (often double or more), and in combination with other antihistamines as well as leukotriene blockers, mast cell stabilizers, and other ‘allergy’ meds. And there are no known long term effects from this. None of the thousands of other chronic hive sufferers I’ve dealt with have ever had problems because of their meds. Antihistamines are not addicting. In a few people, for some reason some antihistamines can lose their effectiveness over time, but that is fixed simply by switching to a different antihistamine. Since there have been problems in the past with non-drowsy formulations of antihistamine (namely Seldane and Hismanal), I personally prefer to use the older antihistamines such as Atarax and Benadryl. Of the newer ones, Zyrtec has a great track record.Plus antihistamines are a much better alternative in the long run to controlling symptoms than corticosteroids, which some people need to control symptoms. Steroids have a lot of bad long term side effects, ranging from osteoporosis to glaucoma. Not a drug to be taken lightly, but very helpful when a patient really needs it.More of a concern, really, is the long term effect of the chemicals produced during the allergic response by the body. Allergy symptoms are generally caused by a chemical called histamine, which is just one of several chemicals released by mast cells. When something – an allergen in this case – triggers a mast cell to “degranulate” (release its load of chemicals), it releases not only histamine, but leukotrienes, heparin, and proteases, to name a few. When one mast cell fires off, it signals the other mast cells to fire off, so you have bunches of them releasing all these chemicals at once. And some of those chemicals attract other cells of the immune system, such as basophils, to join the party.Here’s what those mast cell chemicals are and what they do:Histamine: vasodilatation, erythema, edema, pruritus, urticaria, bronchoconstriction, increased gastric acid, intestinal cramping, further degranulation of mast cells, leukocyte activation Heparin: osteoporosis, inhibition of localized clotting; rarely, prolonged partial thromboplastin time Tryptase: Inhibition of coagulation locally, bronchoconstriction, osteoporosis Chymase: Inhibition of coagulation locally, activation of mast cells, blistering (possibly) Cathepsin G and carboxypeptidase: Kinin generation, hepatic fibrosis (possibly) Acid hydrolases: bone lesions, osteoporosis Leukotrienes: Bronchoconstriction, increased vascular permeability and contractility Prostaglandin D2 (PGD2): Pruritus, pain, rhinorrhea, hypotension, flushing, osteoporosis Platelet-activating factor: Wheal and flare, pain, pruritus Tumor necrosis factor: Recruitment of inflammatory cells Interleukins: Chemoattractant for neutrophils (from http://www.aafp.org/afp/990600ap/3047.html) no
I believe any drug will cause long term effect in some way
Tell him to drink more water (mineral or filtered), less fizzy drinks. He will not need them. I think during summer months, you dehydrate and you replace your body with sodas, this further dehydates you and you get symptoms of “hayfever” or some other allegy, By drink more water should help him considerably, but he also needs to change his diet. No or reduced white stuff (bread, flour, sugar, milk, chicken, pork & red meat).